Im on patch and got the period dont understand y

Patient

Q: I am on the patch and got my period why? its the third patch of the month i put it on monday night

Symptoms:  Birth control
Doctor

A:   Hi,
Thanks for the query.
I understand your concern. Breakthrough bleeding can be seen as one of the side effects of contraceptive patch.
Usually this will subside soon without need of additional medicines.
And it may take few months for regularisation of menstrual cycles while on patch.
Usually this breakthrough bleeding may not affect the contraceptive efficacy of the patch.
Take care.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews